MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALISHT ST W/ ECHO 2; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALISHT ST W/ ECHO 2; SURGICAL MESH
Catalog Number 5991520
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Obstruction/Occlusion (2422)
Date of Event 09/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusion can be made.It is unclear what may have caused the adhesions/obstruction to present.Specific information regarding the implant and revision procedure was not provided.To date this is the only reported complaint for this production lot of (b)(4) units released for distribution in january, 2018.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Adhesion formation is a known inherent risk of surgery and is listed in the instructions-for-use as a possible complication.Should additional information be provided, a supplemental emdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
As reported, on (b)(6) 2018 the patient underwent a robotically assisted ventral incisional hernia repair with implant of the ventralight st mesh with echo 2.0 ps.About 2 weeks later, on (b)(6) 2018 the patient returned to the hospital and was taken to surgery where the surgeon discovered the mesh was adhered to a portion of the bowel and this was causing an obstruction.Due to short amount of time the mesh had been in place, the surgeon was able to separate the mesh from the bowel and there was no residual bowel injury.The patient remained hospitalized for observation.

Brand Name
VENTRALISHT ST W/ ECHO 2
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7953680
Report Number1213643-2018-03473
Device Sequence Number18939614
Product Code FTL
UDI-Device Identifier00801741131004
UDI-Public(01)00801741131004
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K170294
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2018
Device Catalogue Number5991520
Device Lot NumberHUBX0984
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2018
Initial Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR